Pentosan associated retinal pigmentary changes: FDA’s perspective on an emerging postmarketing safety finding.
INTRODUCTION AND HYPOTHESIS: Recent publications describe pigmentary changes in the retina associated with the use of pentosan polysulfate sodium, the only FDA-approved oral agent for relief of bladder pain or discomfort associated with interstitial cystitis.
METHODS: To evaluate this association, we reviewed data from the FDA Adverse Event Reporting System and published case reports and observational studies.
RESULTS: The totality of clinical and epidemiology evidence does not resolve the question of causation between pentosan use and retinal pigmentary changes; however, several elements support a potential association.
CONCLUSION: Here, we provide our perspective on the available evidence the agency weighed when retinal pigmentary changes were added to pentosan labeling. It is important for urogynecologists prescribing pentosan to be aware of this potential association and be vigilant about assessing eye health in pentosan users.
|投稿者||Lardieri, Allison; Konkel, Karen; McCulley, Lynda; Jones, S Christopher; Moeny, David; Nguyen, Christine; Sewell, Catherine; Chambers, Wiley; Ajao, Adebola|
|ジャーナル名||International urogynecology journal|
|組織名||Division of Pharmacovigilance, Office of Surveillance and Epidemiology, FDA,;Silver Spring, MD, USA. Allison.firstname.lastname@example.org.;Silver Spring, MD, USA.;Division of Epidemiology, Office of Surveillance and Epidemiology, FDA, Silver;Spring, MD, USA.;Division of Urology, Obstetrics, and Gynecology, Office of New Drugs, FDA, Silver;Division of Ophthalmology, Office of New Drugs, FDA, Silver Spring, MD, USA.|